Skip to main content

I’ve just started citalopram and it’s making me feel strange. How long does this last for?

Answers

WildcatVet 2 July 2021

Hi, antonia!
Side effects from starting an antidepressant/anxiolytic generally subside over just a few days to a week or two and they usually lessen as each day goes by.
Most side effects are common for many people. What's going on with you? How do you feel strange? What dose are you taking and for how long?
Sorry for all the questions... just trying to better understand your situation.
Best regards and hoping you feel better very quickly as the benefits of the medication kick in.
Wildcat

Votes: +0
antonia arata 3 July 2021

Hi there
Thank you for replying. I’m on 10 mg. I feel sick, dizzy, walking on air a little, just like I’ve taken drugs! I feel wired and off my head. Spaced out. This is my 5th day of taking them. I’m hyper sensitive so I sense everything. My friend keeps telling to stick with it and that the effects will fade. I suffer with anxiety and had to start these horrible things. I know they will help but wanted to avoid them.
Antonia

WildcatVet 3 July 2021

Look at it this way... yes, some people especially if you're sensitive will have these side effects for a short while but how long have you suffered from anxiety and/or depression?
Maybe you could ask your doctor about temporarily reducing your dose until your metabolism adjusts to the medication?
I think you'll find that it was well worth the time and effort once the drug becomes fully effective.
Try to be patient and stay positive!
WC

antonia arata 3 July 2021

I’ve had anxiety all my life but tried to manage it on my own. Lately it’s become worse then ever so had to get some help. I’m only on 10mg so can’t really reduce so will stay positive. Thank you

antonia arata 6 July 2021

Hi another question. My teeth feeling like I’m clenching them. My jaw feels very tense, will this pass?
Thank you.

WildcatVet 8 July 2021

Sorry this is so late... I've been offline.
Believe it or not teeth grinding/clenching is an uncommon side effect and I wonder if there isn't some tension involved in this also.
It'll pass... how are you doing today?
WC

Drugs.com free discount card

Related topics

citalopram

Further information

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.